Yeah, I sort of feel that way too. That’s why I go back and forth on the possibility of trying to taper down my meds. It’s an attractive proposition to me some days. But it’s a scary one as well as I don’t know if it would cause a relapse. But I haven’t really tried it since I’ve been stable so I am not sure.
Anyway, enough about me. I get where you are coming from. I feel trapped on my current dose as well. I wonder if I will ever get fully better if I just remain as I am.
That’s how I felt on olanzapine, trapped, I was on it for 17 years. When my dosage was very high i was stable but the side effects were life threatening. When the dosage was low it didn’t work and I became psychotic but the side effects were much less severe
Eventually tapered off it and switched to Lurasidone, much better off now. Except for the withdrawal insomnia. I wish this damn insomnia would go away, it’s absolutely brutal. I can’t sleep at all without sleeping pills.
I think its still worth it to take the abilify. I didn’t want to get the injection today but I went ahead and went there and I feel better. I haven’t been sleeping well for the past week and I’ve been all over the place no matter what I do I cant seem to shut off the mania. I was hearing voices this morning too.
There’s no reward for recovery but at least you’re doing the best you can.
I don’t understand much about meds, but I know it’s a tough business. R&D in the industry is expensive and most people who have the cash aren’t willing to invest in research for 20 years to only get profit for 10 years. So the perspective of getting new meds is scarce.
Although we have rexulti now, so that might change prospects, but I’ve spent my college years listening to teachers saying that they don’t get enough funds to do basic research and without that we are screwed I guess.
Regarding abilify, it was one of the worst meds I’ve tried and I hope I don’t go back on it again.
One of the greatest things I’ve learn with this forum is to not quit meds, so I’m thankful for that.
I think my best advice is to notice what messes you up and bring it to your doc, give them something they can work with. For e.g imagine you do art stuff and the beginning is horrible for you, you suffer a lot to start something(I do). Usually my doc takes notice when I try my best at something and the meds aren’t helping me to complete that task and I explain what I feel at the time. I said art but it could be sleeping or waking up, it doesn’t necessarily needs to be something productive, but it might be something that helps your productivity.
Every time I complain to my doctor about anything, he wants to up my Abilify. I’m reluctant to do this because I don’t want to get any fatter. I also don’t want more headaches (which are frequent for me). I’m on two diabetes drugs. I’m not sure whether I’d rather be crazy and physically healthy, or fat and rather sane.
I’m on 15 mg of Abilify, up from 10 mg. But it’s done nothing to change the voices. I am tempted to go back down to 10 mg, but I want to see a psych about adding a complimentary med like risperidone first
I think you are wise continuing to look for the proper med/med combo, instead of just giving up. There is a decent chance that you will hit on something eventually that will eliminate or at least quiet down your voices. I know how much they bother you with your music. I hope you find the right med/med combo.
I’m on 200 mg seraquil and if I need it I take another half a pill to make 300 mg if I need it sorry if I misspelled anything! I’m glad that I finally found something with less side effects as others but I do have a low metabolism I am almost guaranteed some side effects
Have you tried a lot of other med combinations and dosages before? I don’t think you’re wrong for wanting a better quality of life than what 15mg of Abilify is giving you. Maybe it is time to try something else? I don’t know, this would be a horrible decision to have to make, risking a relapse.
I am on my current medication for over 5 years. My mental frame is stable and I don’t feel affected by the medication anymore. But I remember in the old days the side effects were very tough and I wanted to get off them ( different medications). I found peace again. 2 months ago I had a relapse but with the help of the nurses and doctor a hospital stay was avoided. I live here for 20 years and I am not a stranger anymore and my sz can easily be dealt with.